Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 11, 2021, 4:24 PM CDT for Guadalupe County, Texas. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2021, 4:24 PM CDT (21:24 UTC)
- Expired
- May 11, 2021, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 16 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:25 PM CDT | HAIL 0.25 | 1 Nw Schertz, TX | |
| May 11, 4:25 PM CDT | HAIL 0.25 | 5 Nw Geronimo, TX | PEA SIZED HAIL AT NWS OFFICE IN NEW BRAUNFELS. |
| May 11, 4:31 PM CDT | HAIL 0.75 | 3 Nnw Cibolo, TX | REPORT FROM MPING. |
| May 11, 4:34 PM CDT | HAIL 0.7 | 3 Nnw Cibolo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.5
The text
As transmitted.
659
WWUS84 KEWX 112124
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Tue May 11 2021
TXZ206-207-112215-
Guadalupe TX-Comal TX-
424 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 515 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm over
Garden Ridge, or near Schertz, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma, Garden
Ridge, McQueeney, Marion, Santa Clara, Geronimo, Hunter, Nolte,
Bracken, Freiheit, Solms, Gruene and New Braunfels Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 2959 9789 2954 9822 2956 9824 2955 9826
2954 9826 2956 9830 2960 9831 2962 9834
2965 9834 2967 9837 2986 9804 2976 9800
2977 9798
TIME...MOT...LOC 2123Z 248DEG 11KT 2961 9825
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 3:47 PM CDT, 37 minutes earlier.
Area forecast discussion, May 11, 3:47 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 347 PM CDT Tue May 11 2021 .UPDATE... We have issued a Severe Thunderstorm Watch most of South Central Texas. Conditions are favorable for the formation of severe thunderstorms capable of producing hail up to two inches, wind gusts up to 70 mph, and a tornado or two. The watch is in effect until 10 pm this evening. && .PREV DISCUSSION... /ISSUED 251 PM CDT Tue May 11 2021/ SHORT TERM (Tonight through Wednesday Night)... A diffuse frontal boundary from west to east across south-central Texas will eventually push south this evening, likely aided by storms that are expected to increase in coverage and move eastward across the region later this afternoon through the evening hours. At 19z, areas south of the front were mostly sunny with temperatures in the 80s to near 90 and dew points in the 70s, while north of it temperatures were in the 60s and low 70s with some light fog and low stratus. Temperature gradient from La Grange to burnet is nearly 30 degrees! An approaching shortwave is already setting off convective development over the SDB mountain range in Mexico, and some WAA forced elevated storms continue from just east of Sonora northeastward into the DFW metroplex, with some of that activity now into our region from Kerr to Burnet counties although with little thunder until you cross into Lampasas. In addition, a weak convergence axis stretches from north of Bryan, TX to near Gonzales although convective development in our area has been minimal at best. Even in the cool sector, elevated CAPE in excess of 2000 J/kg exists above the inversion with steep lapse rates at mid-levels on the order of 7.8-8C/km. And SBCAPE has been able to build to 2500-4000 J/KG in the warm sector today. Deep layer shear is a little weaker today, but still decent west, with the special DRT sounding this afternoon showing 34 knots 0-6km. As the storms in Mexico slowly enter the area this evening, they will pose the greatest risk for large to very large hail and a very low chance for an isolated tornado south of the front where SRH could briefly increase. Any supercells will likely quickly grow upscale though. HRRR still hones in on some storms east of I-35 along the existing convergence axis this afternoon and isolated severe hail or a brief downburst could be possible there if storms are able to develop which appears 50/50 at best. Storms are likely to grow into a SW/NE oriented quasi-complex through the evening hours and pose a marginal to slight risk of large hail or damaging winds. There is also a low chance for isolated flash flood impacts with rainfall amounts of up to three inches in spots which could occur over already saturated ground. Flash flood guidance is lowest today from San Antonio west and southwest to the Rio Grande so those will be the areas to watch. Severe threat should mostly end by midnight at the latest. Some lingering showers and storms may remain behind the front but coverage should decrease quite a bit after midnight. We have kept some low chances of showers and a few thunderstorms in the forecast through much of Wednesday as some weak isentropic lift in conjunction with weak elevated instability could lead to isolated activity at times, especially near the Rio Grande in the AM. Coverage will be low, and impacts are generally not expected. Skies will remain cloudy through the day, and it will be quite cool for this time of year with highs in the low to mid 60s north and low to perhaps mid 70s south. In fact, Bergstrom will likely flirt with record low maxT tomorrow. Wednesday night lows should fall into the 50s and lower 60s with any remaining shower chances relegated to far southwestern portions of the region overnight, if at all. LONG TERM (Thursday through Tuesday)... A northwest to west flow aloft is forecast to prevail Thursday and Friday. Surface winds are expected to turn from northeast to east on Thursday for most areas with southerly winds returning across the entire area by midday on Friday. A warming trend is on the way with highs in the 70s on Thursday and upper 70s to mid 80s on Friday. Clouds are expected to linger for most of the morning period and scattered mid to late afternoon both Thursday and Friday. Showers and storms return across south central Texas on Saturday as several mid to upper level short waves move from west Texas into central Texas. The activity diminishes late Saturday night through early Sunday morning, however, picks up on Sunday as another short wave traverses across the Southern Plains. The wet period continues into early next week as the parade of short waves continue to push over the area. Better chances for rain come on Tuesday areawide as an upper level system travels across the four corners region and opens as it moves over the Southern Plains. The GFS solution pushes a cold front across the area during that time frame while the ECMWF and CMC models keep a surface southerly flow through the extended forecast. Time will tell. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 67 58 75 57 / 70 30 - - 0 Austin Bergstrom Intl Airport 62 68 57 75 56 / 70 30 - - 0 New Braunfels Muni Airport 63 69 59 77 58 / 60 40 - - 0 Burnet Muni Airport 58 65 55 73 56 / 50 20 - 0 0 Del Rio Intl Airport 66 70 63 77 64 / 60 50 20 - - Georgetown Muni Airport 60 66 57 74 56 / 70 30 - 0 0 Hondo Muni Airport 65 71 59 77 59 / 50 30 10 - 0 San Marcos Muni Airport 62 68 57 76 56 / 60 30 - - 0 La Grange - Fayette Regional 65 70 60 77 59 / 60 40 10 - 0 San Antonio Intl Airport 64 70 60 75 59 / 70 30 - - 0 Stinson Muni Airport 65 72 61 77 61 / 60 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...05 Decision Support...Runyen
Hazardous weather outlook, May 11, 4:18 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 418 PM CDT Tue May 11 2021 TXZ171>173-183>194-202>209-217>225-228-122130- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 418 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Strong to severe storms are possible again today and tonight with large hail and damaging winds being the primary hazards. An isolated tornado is also possible. Additionally, locally heavy rainfall is possible today and tonight, which could result in localized flooding over areas that may have recently seen soils become saturated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 11, 4:03 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
403 PM CDT Tue May 11 2021
TXZ219-220-112145-
Frio TX-Atascosa TX-
403 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRIO AND
SOUTHWESTERN ATASCOSA COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zella, or 17 miles southwest of Charlotte, moving northeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hindes and Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 2865 9880 2865 9901 2888 9881 2870 9851
2864 9862 2864 9880
TIME...MOT...LOC 2102Z 226DEG 14KT 2864 9883Special weather statement, May 11, 4:23 PM CDT, 1 minute before
Special Weather Statement National Weather Service Austin/San Antonio TX 423 PM CDT Tue May 11 2021 TXZ193-208-112215- Caldwell TX-Bastrop TX- 423 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALDWELL AND SOUTHWESTERN BASTROP COUNTIES UNTIL 515 PM CDT... At 422 PM CDT, Doppler radar was tracking a strong thunderstorm over Lockhart, moving northeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lockhart, Mustang Ridge, Niederwald, Cedar Creek, Wyldwood, Rockne, Watterson, Red Rock, Lytton Springs, Dale, Bateman, St John Colony, Mendoza and Taylorsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Texas. LAT...LON 2978 9771 2992 9781 3016 9753 2998 9731 TIME...MOT...LOC 2122Z 230DEG 10KT 2991 9766 PLATT
Special weather statement, May 11, 4:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Tue May 11 2021
TXZ206-207-112215-
Guadalupe TX-Comal TX-
424 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 515 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm over
Garden Ridge, or near Schertz, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma, Garden
Ridge, McQueeney, Marion, Santa Clara, Geronimo, Hunter, Nolte,
Bracken, Freiheit, Solms, Gruene and New Braunfels Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 2959 9789 2954 9822 2956 9824 2955 9826
2954 9826 2956 9830 2960 9831 2962 9834
2965 9834 2967 9837 2986 9804 2976 9800
2977 9798
TIME...MOT...LOC 2123Z 248DEG 11KT 2961 9825The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 16 min |
| May 10, 7:49 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| May 10, 7:55 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 10, 8:00 PM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 45 min |
| May 10, 8:06 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Zavala | 54 min |
| May 10, 8:31 PM CDT | Tornado Warning | EWX | Kinney, Uvalde | 16 min |
| May 10, 8:52 PM CDT | Special Weather Statement | EWX | Frio, Zavala | 38 min |
| May 10, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Medina, Real and 1 more | 62 min |
| May 10, 9:09 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| May 10, 9:20 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| May 10, 9:30 PM CDT | Special Weather Statement | EWX | Frio, Medina | 60 min |
| May 10, 9:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 53 min |
| May 10, 10:42 PM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| May 10, 10:45 PM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| May 10, 11:17 PM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| May 11, 3:51 PM CDT | Areal Flood Advisory | EWX | Kendall | 2 hr |
| May 11, 4:03 PM CDT | Special Weather Statement | EWX | Atascosa | 42 min |
| May 11, 4:23 PM CDT | Special Weather Statement | EWX | Caldwell | 52 min |
| May 11, 4:45 PM CDT | Special Weather Statement | EWX | Atascosa | 45 min |
| May 11, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 61 min |
| May 11, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 25 min |
| May 11, 5:30 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 3 hr |
| May 11, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 44 min |
| May 11, 5:47 PM CDT | Special Weather Statement | EWX | Guadalupe | 43 min |
| May 11, 6:13 PM CDT | Special Weather Statement | EWX | Wilson | 47 min |
| May 11, 6:31 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| May 11, 6:36 PM CDT | Special Weather Statement | EWX | Frio, Medina | 39 min |
| May 11, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.